Jump to content

Ryders: advice from people who've taken Depakote / divalproate


Ryders

Recommended Posts

Hey everyone! i'm wondering if tapering off of an anti-seizure med (depakote) is the same as any other med? i started at 750 of apo-divalproex 2 years ago...i tapered to 500 last year and my doc wants me off of it as it's dangerous with polycystic ovarian syndrome (which i  have). 

 

anyhow...i was on it initially to stop a manic episode (which happened after tapering too fast from abilify 3 years ago.)i'm wondering what i should do, because my doc keeps saying i can just go off of it now (i've gone down 100 mgs every month and am now taking 125 every three days) i haven't had any side effects yet at all...other than a TINY bit of headaches (maybe just pressure headaches?) i'm in a program right now called "vital mind reset" run by a holistic psychiatrist named "Dr Kellie Brogan" it's a program to re-set your system for tapering off of medication (and just to be healthier in general) my partner and i want to start trying to have kids and the clock is ticking (like..i'm in my late 30s so i don[t have years to taper...)

 

advice?

 

thanks!

 

Edited by ChessieCat
spacing
Link to comment
  • ChessieCat changed the title to Ryders: advice from people who've taken Depakote / divalproate
  • Moderator Emeritus

Hi Ryders and welcome to SA,

 

Here's the link to SA's topic:  Tips for tapering off sodium valproate and valproic acid (divalproex sodium, Depakote, Depakene)

 

We have a few members tapering Depakote. 

 

Zant808 has been using sprinkles to taper.

 

Please create your drug signature using the following format.   Keep it simple.  NO diagnoses or symptoms please - thank you.

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Account Settings – Create or Edit a signature

 

 

This is your own introductions topic where your can ask questions about your own situation and journal your progress.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • 2 months later...
  • Moderator Emeritus

How are you doing Ryders💚

Been on APs, benzos, ADs and opiates, all for chronic pain. Had severe Akathisia in the past that made me suicidal. Still on Seroquel. 2019:➡️ March10=7.25mg ✔️April17=7.0✔️June5=6.75✔️ July14=6.50✔️Aug28=6.25✔️Oct10=6.20 ✔️ Oct21=6.0✔️Dec16=5.80 ✔️  2020➡️Jan 21=5.60✔️April2=5.40✔️May29=5.20✔️Aug14= 5.0 ✔️Sep29=4.80✔️2021➡️ Jan31=4.60 mg✔️April24=4.40mg✔️Jul17=4.30mg ✔️Aug 28=4.20✔️ Oct 11=4.15✔️Nov1=4.10✔️ Nov21= 4.05✔️ Dec13= 4mg✔️  2022➡️Jan8= 3.95 Jan 31=3.90✔️March2=3.85✔️ April4=3.80✔️June16=3.75✔️July26=3.70✔️Sep2=3.65✔️ Oct21=3.60✔️Dec8=3.55✔️ Jan 26=3.50✔️THIS IS NOT MEDICAL ADVICE, consult a doctor.

Link to comment

I’m doing good. I didn’t really hear back from my post on here so I didn’t keep coming back. 

I’ve been weaning slowly with my doc and things are going really well. 

 

Thanks for asking! 

Link to comment
  • Moderator Emeritus
On 1/21/2019 at 4:53 PM, ChessieCat said:

Please create your drug signature using the following format.   Keep it simple.  NO diagnoses or symptoms please - thank you.

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Account Settings – Create or Edit a signature

 

Please respond to the above request.  Thank you.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • Moderator Emeritus

Hi Ryders, 

 

I’m glad you’re doing good. Would you please be so kind as to fill out your drug signature. Just press on the link ChessieCat gave you. Thanks.

 

 What percentage are you tapering by? How long are you holding between tapers?

 

How far have you gotten down since January? Are you taking the meds daily, or every three days as you mentioned at the time?

 

Wishing you all the best in your continued recovery 💚

Been on APs, benzos, ADs and opiates, all for chronic pain. Had severe Akathisia in the past that made me suicidal. Still on Seroquel. 2019:➡️ March10=7.25mg ✔️April17=7.0✔️June5=6.75✔️ July14=6.50✔️Aug28=6.25✔️Oct10=6.20 ✔️ Oct21=6.0✔️Dec16=5.80 ✔️  2020➡️Jan 21=5.60✔️April2=5.40✔️May29=5.20✔️Aug14= 5.0 ✔️Sep29=4.80✔️2021➡️ Jan31=4.60 mg✔️April24=4.40mg✔️Jul17=4.30mg ✔️Aug 28=4.20✔️ Oct 11=4.15✔️Nov1=4.10✔️ Nov21= 4.05✔️ Dec13= 4mg✔️  2022➡️Jan8= 3.95 Jan 31=3.90✔️March2=3.85✔️ April4=3.80✔️June16=3.75✔️July26=3.70✔️Sep2=3.65✔️ Oct21=3.60✔️Dec8=3.55✔️ Jan 26=3.50✔️THIS IS NOT MEDICAL ADVICE, consult a doctor.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy